Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 8, 2001, 8:38 PM CDT for Holt County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 8, 2001, 8:38 PM CDT (01:38 UTC)
- Expired
- Apr 8, 2001, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, MO
The radar
The Topeka radar (KTWX), 155 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS53 KEAX 090139
SVRMCI
MOC087-090215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT SUN APR 8 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLT COUNTY IN NORTHWEST MISSOURI
THIS INCLUDES THE CITY OF MOUND CITY
* UNTIL 915 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FOREST CITY...OR ABOUT 7 MILES SOUTHEAST
OF MOUND CITY...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN HOLT COUNTY AT 850 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL
SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS
AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 4022 9515 4020 9525 4015 9540 3989 9515
4001 9504 4005 9504 4008 9508 4015 9507
MJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Apr 8, 3:20 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT SUN APR 8 2001 THE SEVERE WEATHER THREAT FOR THE NORTHERN PORTION OF THE WARNING AREA THIS EVENING IS THE MAIN CONCERN. SURFACE ANALYSIS FROM EARLY THIS AFTERNOON PLACES THE WARM FRONT ALONG THE MISSOURI AND IOWA BORDER. WITH TEMPERATURES IN THE LOWER 80S AND DEWPOINTS NEAR 60...ATMOSPHERE IS UNSTABLE AND CAPPING IS MINIMAL. THE DEEPEST MOISTURE LAYER IS LOCATED OVER CENTRAL AND SOUTHERN MISSOURI ACCOURDING TO THE CUMULUS FIELDS FROM THIS MORNING AND UPPER AIR ANALYSIS...BUT WITH OUT A LIFTING MECHANISM DO NOT EXPECT THUNDERSTORMS SOUTH OF INTERSTATE 70 TONIGHT. THERE ARE TWO FOCUSING MECHANISMS TO WATCH LATE THIS AFTERNOON. THE FIRST IS THE WARM FRONT IN SRN IOWA...THE SECOND IS THE INTERSECTION OF THE WARM FRONT AND DRYLINE IN CENTRAL KS. CONVERGENCE IN BOTH AREAS HAS SHOWN SIGNS OF INCREASING OVER THE LAST COUPLE OF HOURS. IF STORMS FIRE NORTH OF THE WARM FRONT IN IOWA...STORM STEARING CURRENTS WILL LIKELY TAKE CLUSTERS TO THE ENE AWAY FROM NRN MO. STORMS THAT FORM IN NERN KS WOULD TRACK THRU NRN TIER OF MO. EXPECT SOME STORMS TO FORM ON THE DRYLINE SO WILL POST HIGH CHANCE TO LIKELY POPS FOR NRN COUNTIES AND TAPER POPS TO 20 SOUTH OF I-70. STORMS THAT DO FORM HAVE A FAVORABLE ENVIRONMENT TO BECOME SEVERE. STRONG MIDLEVEL FLOW AND HIGH AMOUNTS OF LOW LEVEL WIND SHEAR SUGGEST A STRONG POSSIBILITY FOR SUPERCELLS. WILL WORD ZONES IN THE NORTHERN COUNTIES WITH DAMAGING WIND AND HAIL POTENTIAL. NEXT PRECIP CHANCES LOOK TO BE MON NIGHT AS THIS WARM FRONT LIFTS INTO NRN MO ONCE AGAIN. MODELS INDICATE DEEPER MOISTURE LAYER SO SHOWERS AND TSTORMS SHOULD DEVELOP AS LLJ INTERSECTS BOUNDRY. WILL INCLUDE CHANCE POPS FOR SRN COUNTIES MON NIGHT AND GO LIKELY FOR EVERYWHERE BUT NERN MO FOR TUES. DEEP LAYER MOISTURE REMAINS OVER REGION THRU WED AS UPPER LOW EJECTS. SO TUE AND WED LOOK LIKE A WET COUPLE OF DAYS. WILL MAKE FEW CHANGES TO ONGOING EXTENDED. MRF SUGGESTS SHORTWAVE SAT THAT COULD TOUCH OFF SHOWERS. .EAX... KS...NONE MO...NONE KOCH
In the hours before
Local storm report, Apr 8, 8:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0803 PM PICKERING MO 1.75 INCH HAIL
04/08/01 NODAWAY GROUND COVERED BY
GOLFBALL-SIZE HAIL. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 8, 8:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYh LOCATION....
0822 PM 2 W MARYVILLE MO 1 INCH HAIL
04/08/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 8, 8:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYp LOCATION....
0749 PM WILCOX MO 1 INCH HAIL
04/08/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 8, 8:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT SUN APR 08 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0838 PM QUITMAN MO 1.75 INCH HAIL
04/08/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:50 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 40 min |
| Apr 8, 7:57 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 48 min |
| Apr 8, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 52 min |
| Apr 8, 8:57 PM CDT | Tornado Warning | EAX | Nodaway, Worth | 33 min |
| Apr 8, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Holt, Nodaway | 61 min |
| Apr 8, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 48 min |
| Apr 8, 10:38 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 37 min |
| Apr 9, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 42 min |
| Apr 9, 6:44 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.